Disease Proof

Statins May Weaken Eye Muscles

A new study in Ophthalmology claims statins, very popular cholesterol-lowing drugs, may cause rare eye disorders, like eyelid-droop, double-vision and weakening of the muscles that control eye movement. Researchers examined 256 cases where statins, such as Lipitor, Zocor and Crestor, were associated with eye-muscle disorders, of the cases, 62 patients reported no more eyelid-droop or double vision after they stopped taking the medication. Experts call this side-effect rare; Reuters investigates.

Statins might make drug companies a lot of money, but they come with a price. According to Dr. Fuhrman, other side-effects of statins include hepatitis, jaundice, liver problems, gastrointestinal complications, low platelet levels and anemia. And many doctors question whether statins even prevent heart attacks at all!

There’s a better way. A diet rich fruits and vegetables improves cholesterol and reverses heart disease.
 

Trackbacks (0) Links to blogs that reference this article Trackback URL
http://www.diseaseproof.com/admin/trackback/103654
Comments (0) Read through and enter the discussion with the form at the end
Dr. Fuhrman's Executive Offices
4 Walter E. Foran Blvd.
Suite 408
Flemington, NJ 08822